A note on scattering operator symbols for elliptic wave propagation
Commun. Korean Math. Soc. 2002 Vol. 17, No. 2, 349-361
Printed June 1, 2002
Jeong-Hoon Kim
Yonsei University
Abstract : The ill-posed elliptic wave propagation problems can be transformed into well-posed initial value problems of the reflection and transmission operators characterizing the material structure of the given model by the combination of wave field splitting and invariant imbedding methods. In general, the derived scattering operator equations are of first-order in range, nonlinear, nonlocal, and stiff and oscillatory with a subtle fixed and movable singularity structure. The phase space and path integral analysis reveals that construction and reconstruction algorithms depend crucially on a detailed symbol analysis of the scattering operators. Some information about the singularity structure of the scattering operator symbols is presented and analyzed in the transversely homogeneous limit.
Keywords : wave splitting, invariant imbedding, Feynman path integral, Weyl composition equation, pseudodifferential operator symbol, singularity
MSC numbers : 35C15, 47G30, 78A40
Downloads: Full-text PDF  


Copyright © Korean Mathematical Society.
(Rm.1109) The first building, 22, Teheran-ro 7-gil, Gangnam-gu, Seoul 06130, Korea
Tel: 82-2-565-0361  | Fax: 82-2-565-0364  | E-mail: paper@kms.or.kr   | Powered by INFOrang Co., Ltd